MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, L, 32/+3.5, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD

ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, L, 32/+3.5, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Pain (1994)
Date of Event 02/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: shell with cluster holes porous 52 mm o.D.Size ii for use with ii liners; catalog no#: 00875705201; lot#: 6453104.Bone screw self-tapping 6.5 mm dia.35 mm length; catalog no#: 00625006535; lot#: j6684866.Bone screw self-tapping 6.5 mm dia.20 mm length; catalog no#: 00625006520; lot#: 62963992.Femoral stem 12/14 neck taper plasma sprayed press-fit cementless size 7.5 standard offset; catalog no#: 00771100700; lot#: 64232501.Elevated rim liner 32 mm i.D.Size ii for use with 52 mm o.D.Size ii shell; catalog no#: 00885201032; lot#: 64030974.The manufacturer did receive x-rays, patient records, timeline of events for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
Patient was implanted on the right side and treated with closed reduction for dislocation.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected and additional information.Event description: it was reported that the patient had initial right tha on (b)(6) 2020.Subsequently, the patient experienced a first anterior dislocation which was reduced in the or on (b)(6) 2020, which is covered in this complaint.On (b)(6) 2020 the patient dislocated again and underwent reduction.One day later, on (b)(6) 2020 the patient underwent revision due to subluxation, dislocation, pain, impingement, and noise (clicking).Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Review of medical records: medical records were provided and reviewed by a health care professional.Review of the available records identified the following: the patient underwent a right total hip arthroplasty on (b)(6) 2020 due to osteoarthritis.Zimmer biomet components were implanted without complications.Office notes dated (b)(6) 2020 state the patient suffered from periprosthetic dislocation and a closed reduction was performed in the or.Pain was controlled and patient was stabilized for discharge with precautions.Office notes dated (b)(6) 2020 state the patient dislocated the right hip again when she was in bed and rolled over with her knee flexed.Another closed reduction procedure was performed.Revision notes dated (b)(6) 2020 state impingement on the elevated poly liner with anterior dislocation.There is a very palpable click as the hip dislocates.The liner and the head were removed and replaced with new zimmer biomet products.No other complication/findings related to the event were noted.Review of the radiographs identified the patient's bone quality was osteopenic.Patient data: k.N-b., female, born (b)(6) 1977 product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: - device purpose: this device is intended for treatment.Product compatibility: the compatibility check was performed from www.Productcompatibility.Zimmer.Com and showed that the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Conclusion: it was reported that the patient had initial right tha on (b)(6) 2020.Subsequently, the patient experienced a first anterior dislocation which was reduced in the or on (b)(6) 2020, which is covered in this complaint.On (b)(6) 2020 the patient dislocated again and underwent reduction.One day later, on (b)(6) 2020 the patient underwent revision due to subluxation, dislocation, pain, impingement, and noise (clicking).Based on the revision report it can be assumed that the elevated insert together with alignment and orientation of the shell and the stem led to the mentioned impingement leading to dislocation.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a non-conformance or a complaint out of box (coob).Based on the investigation, choice and orientation of the implants chosen for the patient's anatomy during initial right tha are considered the cause for the reported impingement leading to the reported dislocation.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
No change to previously reported event.

Brand Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD, L, 32/+3.5, TAPER 12/14
Common Device Name
BIOLOX DELTA CERAMIC FEMORAL HEAD
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key10166838
Report Number0009613350-2020-00261
Device Sequence Number13991479
Product Code LZO
UDI-Device Identifier00889024430334
UDI-Public00889024430334
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K071535
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00-8775-032-03
Device Lot Number3006376
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/22/2020
Supplement Date Received by Manufacturer12/11/2020
Initial Report FDA Received Date06/18/2020
Supplement Report FDA Received Date12/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age43 YR
Patient Weight78